Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


finding a shrink
Nov 15, 2007

I have been HIV+ for 8 years and have been struggling with depression and anxiety the whole time... I need to find a psychiatrist who is willing to prescribe xanax. I have taken this before and i know it helps with anxiety and depression and i feel so much better when i'm on meds, but i don't know how to approach the subject without looking like i'm a drug addict and without having to see the guy 10 times before he'll prescribe...What is a tactful way i can approach this subject?..I am just starting haart again after a 2 year break and the anxiety is through the roof...HELP

Response from Dr. Horwath

The best way to approach this is to be open and honest about the difficulties you're having. If you are suffering from severe anxiety, then an anti-anxiety medication or some other type of treatment may be indicated. But you need to be evaluated and let the doctor decide. If you go in demanding Xanax, you will be more likely to face resistance.



Previous
Is there a support group for alcoholics with hiv/aids?
Next
dyskinesia

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement